ISSN 2146-2372


» Home
» About the Journal
» Editorial Board
» Advisory Board
» Information for Authors
» Ethical Standards and
Procedures
» Journal Archive
» Contact Information
» Publication Policies
» Writing Guide




A Rare Side Effect of Diazoxide Therapy: Pulmonary Hipertension [Behcet Uz Cocuk Hast Derg]
Behcet Uz Cocuk Hast Derg. 2020; 10(3): 306-308 | DOI: 10.5222/buchd.2020.94547  

A Rare Side Effect of Diazoxide Therapy: Pulmonary Hipertension

Alper Hazım Gürsu1, Emine Azak1, Eda Mengen2, Sevim Ünal3, Ibrahim Ilker Cetin1
1University of Health Sciences, Ankara Child health and Diseases Hematology, Oncology Training and Research Hospital, Pediatric Cardiology, Ankara, Turkey
2University of Health Sciences, Ankara Child Health and Diseases Hematology, Oncology Training and Research Hospital, Department of Pediatric Endocrinology, Ankara, Turkey
3University of Health Sciences, Ankara Child Health and Diseases, Hematology Oncology Training and Research Hospital, Department of Neonatalogy, Ankara, Turkey

We present a newborn diagnosed with Beckwith-Wiedemann syndrome and hypoglycemia, and developed pulmonary hypertension due to initiated diazoxide treatment because of these indications. Beckwith-Wiedemann syndrome was considered due to abdominal wall defect, macrosomia, macroglossia and hypoglycemia in a 34 week newborn with respiratory distress, hypoglycemia and syndromic appearance. Blood glucose level was measured as 1 mg/dL. Oral feeding, glucose infusion, prednisolone and then diazoxide treatment were started. At the first admission transthoracic echocardiographic examination, ventricular and atrial septal defects were detected. Control echocardiography performed under diazoxide treatment, showed development of enlarged right heart chambers, severe tricuspid regurgitation, and pulmonary hypertension. The development of pulmonary hypertension was thought to be related to diazoxide treatment. Diazoxide was discontinued after the patient became normoglycemic during follow--up period. Subsequently performed echocardiography revealed that the systolic pulmonary artery pressure regressed to 20 mmHg, and cardiac chambers returned to their physiologic balance. The patient without any problem during monitorization was discharged with the recommendation to attend further controls visits. In this case report, it was aimed to be reminded that pulmonary hypertension can develop due to diazoxide treatment, and it can regress with discontinuation of diazoxide. Besides, transthoracic ECHO should be performed to check for the development of pulmonary hypertension in newborns treated with diazoxide.

Keywords: diazoxide, pulmonary hypertension, newborn


Diazoksit Tedavisine Bağlı Nadir Bir Yan Etki: Pulmoner Hipertansiyon

Alper Hazım Gürsu1, Emine Azak1, Eda Mengen2, Sevim Ünal3, Ibrahim Ilker Cetin1
1Sağlık Bilimleri Üniversitesi, Ankara Çocuk sağlığı ve Hastalıkları Hematoloji, Onkoloji Eğitim ve Araştırma Hastanesi, Çocuk Kardiyoloji Kliniği, Ankara, Türkiye
2Sağlık Bilimleri Üniversitesi, Ankara Çocuk sağlığı ve Hastalıkları Hematoloji, Onkoloji Eğitim ve Araştırma Hastanesi, Çocuk Endokrinoloji Kliniği, Ankara, Türkiye
3Sağlık Bilimleri Üniversitesi, Ankara Çocuk sağlığı ve Hastalıkları Hematoloji, Onkoloji Eğitim ve Araştırma Hastanesi, Yenidoğan Kliniği, Ankara, Türkiye

tedavisine bağlı olarak pulmoner hipertansiyon gelişmiş bir yenidoğan sunulmuştur.
Otuz dört haftalık doğan, solunum sıkıntısı, hipoglisemi ve sendromik görünümü olan kız bebekte karın duvarı defekti, makrosomi, makroglossi ve hipoglisemisi olması nedeni ile Beckwith-Wiedemann sendromu düşünüldü. Açlık kan şekeri: 1 mg/dL olarak ölçüldü. Ağızdan beslenmeye, glukoz infüzyonuna, prednizolon ve daha sonra diazoksit tedavisine başlandı. İlk geliş transtorasik ekokardiyografik incelemesinde, ventriküler septal defekt, atriyal septal defekt saptanan hastanın diazoksit tedavisi altında iken yapılan kontrol ekokardiyografisinde kalp boşluklarının sağda genişlediği, triküspit kapaktan ağır yetmezlik ve pulmoner hipertansiyon geliştiği görüldü. Pulmoner hipertansiyon gelişiminin diazokside bağlı olabileceği düşünüldü. İzlemde hastanın normoglisemik olması üzerine diazoksit kesildi. Daha sonra yapılan ekokardiyografisinde sistolik pulmoner arter basıncının 20 mmHg’a gerilediği, kalp boşluklarının dengeli hale geldiği saptandı. İzlemde sorun olmayan hasta kontrollere gelmek üzere taburcu edildi.
Bu olgu sunumu ile diazoksit tedavisine bağlı PH gelişebileceği, diazoksitin kesilmesi ile PH’nın gerileyeceği, diazoksit tedavisi verilen yenidoğanlarda PH gelişimi açısından transtorasik EKO incelemesi yapılması gerektiği anımsatılmak istenmiştir.

Anahtar Kelimeler: diazoksit, pulmoner hipertansiyon, yenidoğan


Alper Hazım Gürsu, Emine Azak, Eda Mengen, Sevim Ünal, Ibrahim Ilker Cetin. A Rare Side Effect of Diazoxide Therapy: Pulmonary Hipertension. Behcet Uz Cocuk Hast Derg. 2020; 10(3): 306-308

Corresponding Author: Alper Hazım Gürsu, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar
 (33 accesses)
 (158 downloaded)






Journal of Dr. Behcet Uz Children's Hospital is indexed by the Web of Science-Emerging Sources Citation Index, EBSCO Academic Search Database, Google Scholar, Microsoft Academic Search, Ulakbim TR Dizin, Türk Medline and the Turkish Citation Index.

LookUs & OnlineMakale

© 2021 Dr Behçet UZ S.B.Ü. Dr.Behçet Uz Children’s Education and Research Hospital